A 24-year-old female asked:
Im having abnormally thick vaginal discharge with no odor. i have the mirena (levonorgestrel) in for about 4 months now. never experienced this much discharge. is this normal?
1 doctor answer • 3 doctors weighed in
Obstetrics and Gynecology 15 years experience
Yes: Progestrone only methods of birth control can change the consistency of your vaginal/cervical discharge. During the luteal (or second half) of your cycle, Progesterone cause the mucus to become thicker (preventing more sperm from entering the uterus). Thus, it is normal to have thicker discharge.
Created for people with ongoing healthcare needs but benefits everyone.
5.7k viewsReviewed >2 years ago
Last updated Sep 13, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.